MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Catalog Number 813111100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that reactions with the anti-d of ih-card abo/d(dvi-)+rev a1,b were weakly false positive respectively question mark.The results were supposed to be negative.The customer worked manually using ih-reader 24.The customer announced to shipf the complaint sample ih-card abo/d(dvi-)+rev.A1, b (ref #(b)(4), lot 9145030, exp.2023-03-12) for investigational testing.We are still waiting for this sample to arrive on our premises.The investigation of the retention sample in our quality control laboratory is still ongoing.Data files of the affected ih-reader were requested for analysis.We are still waiting for these files.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that reactions with the anti-d of ih-card abo/d(dvi-)+rev a1,b were weakly (1+) false positive respectively question mark when the results were supposed to be negative.The customer worked manually using the ih-reader 24.The customer announced to send in a sample of the allegedly defective product for investigational testing.While we were waiting for the complaint sample to arrive on our premises, our quality control laboratory tested their retention sample.In total we tested 96 ih-cards of the supposedly defective lot, 48 cards on the ih-reader 24 and 48 cards on the ih-1000.The cards tested on the ih1000 were subsequently read on the ih reader 24.Due to the reason for the complaint, the focus was on the testing of rhd negative samples.We observed question mark results on theih-reader 24 (five times) and on the ih-1000 (ten times).All these reactions were visually assessed clearly negative.The question mark results were only observed in the anti-d reagent.We did not observe any 1+ false positive reaction.When the allegedly defective product sample provided by the customer arrived on our premises, our quality control laboratory visually checked the cards.The acceptance criteria with regard to intact sealing, correct filling height, homogeneous gel and the absence of splashes in the reaction chamber were met.But many cards had dirt particles or fine hairs on them.In total we tested 120 ih-cards of the complaint sample, 60 cards on the ih-reader 24 and 60 cards on the ih-1000.The cards tested on the ih-1000 were subsequently read on the ih reader 24.Due to the reason for the complaint, the focus was on the testing of rhd negative samples.Of the 120 tests, a total of 6 question mark results occurred in the anti-d well.Here in the gel column fine dots were visible.Question mark results due to dirt particles occurred in three cases.Qc data of the affected instrument were analyzed.The question mark interpretation on the anti-d wells was confirmed and found to be justified.The image analyses showed high texture identified on the well.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).Based on the test results and the analysis of the data files by our quality control laboratory the complaint had to be confirmed.However, the section interpretation of results of the instruction for use contained the following note:" *a very weak reaction is not an expected result for antigen testing.It may indicate that a false positive or a very weak/partial expression of the antigen is present.Further investigation of this sample should be performed before the antigen status is determined." a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15174652
Report Number9610824-2022-00047
Device Sequence Number20415377
Product Code QHR
UDI-Device Identifier07611969952090
UDI-Public(01)07611969952090(17)230312(10)9145030
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Catalogue Number813111100
Device Lot Number9145030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-READER 24, SN 146131202; IH-READER 24, SN 146131202
Patient SexUnknown